MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 32IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 32IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122132148
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient underwent a left hip arthroplasty.During investigation of the returned product it was noted the revision was likely due to a fractured liner that has disassociated from the cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- litigation complaint received ad 30 apr 2025.Patient underwent a left hip arthroplasty with depuy implanted.Doi: unknown dor: unknown left hip the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the altrx +4 10d 32idx48od exhibited a rim fracture that encompasses approximately 40% of its circumference.Examination of the fracture surface revealed multiple fatigue fracture initiation regions, characterized by beach markings consistent with fatigue fractures.These markings indicate initiation points at the outer diameter of the liner.The fracture location corresponds with edge loading of the liner.No evidence of embedded debris, third-body wear, pitting, oxidation, delamination, or crazing was found on the liner.Based on these findings, the observed wear pattern, and damage near the edge imply that edge loading occurred, resulting in multiple fatigue initiations in the affected area.Furthermore, there were no indications of material or manufacturing defects.Significant metal transfer onto the ceramic femoral head was observed, suggesting that disassociation of the liner and cup occurred after the liner fractured which would have compromised the locking mechanism.A manufacturing record evaluation was performed for the finished device product code: 122132148 lot number: ja1874, and no non-conformances / manufacturing irregularities were identified.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definitive root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the altrx +4 10d 32idx48od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a manufacturing record evaluation was performed for the finished device product code: 122132148 lot number: ja1874, and no non-conformances / manufacturing irregularities were identified.H11 additional narrative: added: d10 (concomitant).Corrected: h3.

Brand Name
ALTRX +4 10D 32IDX48OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22952841
Report Number1818910-2025-15106
Device Sequence Number9591059
Product Code LPH
UDI-Device Identifier10603295016151
UDI-Public(01)10603295016151(17)260131(10)JA1874
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number122132148
Device Lot NumberJA1874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
+9 MM OFFSET 12/14 TAPER.; UNK HIP FEMORAL HEAD CERAMIC.; UNKNOWN HIP ACETABULAR CUP.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale